The degree complexity of smooth surfaces of codimension 2

Cited 3 time in webofscience Cited 0 time in scopus
  • Hit : 587
  • Download : 0
For a given term order, the degree complexity of a projective scheme is defined by the maximal degree of the reduced Grobner basis of its defining saturated ideal in generic coordinates (Bayer and Mumford, 1993). It is well known that the degree complexity with respect to the graded reverse lexicographic order is equal to the Castelnuovo-Mumford regularity (Bayer and Stillman, 1987). However, much less is known if one uses the graded lexicographic order (Ahn, 2008; Conca and Sidman, 2005). In this paper, we study the degree complexity of a smooth irreducible surface in P-4 with respect to the graded lexicographic order and its geometric meaning. As in the case of a smooth curve (Ahn, 2008), we expect that this complexity is closely related to the invariants of the double curve of a surface under a generic projection. As results, we prove that except in a few cases, the degree complexity of a smooth surface S of degree d with h(0) (l(s)(2)) not equal 0 in P-4 is given by 2 + ((deg Y1(S)-1)(2)) - g(Y-1(S)), where Y-1(S) is a double curve of degree ((d-1)(2)) - g(S boolean AND H) under a generic projection of S. In particular, this complexity is actually obtained at the monomial (X0X1X3) ((deg Y1(S)-1)(2))-g(Y-1(S)) where k[x(0), x(1), x(2), x(3), x(4)] is a polynomial ring defining P-4. Exceptional cases are a rational normal scroll, a complete intersection surface of (2, 2)-type, or a Castelnuovo surface of degree 5 in P-4 whose degree complexities are in fact equal to their degrees. This complexity can also be expressed in terms of degrees of defining equations of Is in the same manner as the result of A. Conca and J. Sidman (Conca and Sidman, 2005). We also provide some illuminating examples of our results via calculations done with Macaulay 2 (Grayson and Stillman, 1997). (C) 2012 Elsevier Ltd. All rights reserved.
Publisher
ACADEMIC PRESS LTD- ELSEVIER SCIENCE LTD
Issue Date
2012-05
Language
English
Article Type
Article
Keywords

GENERIC INITIAL IDEALS; REGULARITY

Citation

JOURNAL OF SYMBOLIC COMPUTATION, v.47, no.5, pp.568 - 581

ISSN
0747-7171
DOI
10.1016/j.jsc.2012.01.001
URI
http://hdl.handle.net/10203/103929
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 3 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0